Hey all! Can anyone tell me if it's ok to take my probiotics (to treat IBS) at the same time I take my Synthroid? I know not to take my multivitamin until a few hours has passed, but I'm not sure about the other. Also, while I'm on the subject, what about the Glucousamine I take for my joints? Can that be taken at the same time? Thanks for any feedback!
I don't know about the Glucosamine but I take my Synthroid everyday with an Enzymatic Acidophilus Pearl. Been doing it for years and haven't had any issues. You can always do what I think the rest of us do.....take the rest of your vitamins with lunch and look like a drug addict at work!
I'm so used to taking everything first thing in the morning, and now this thyroid business is really messin' with my schedule! I do the vitamin thing later in the day now, but the probiotics are to be taken on an empty stomach. I keep trying to post a question to the doctor, but everytime I go there, the daily limit for questions has been reached.
Other meds and vitamin/minerals/supplements, particularly calcium and magnesium, should be separated from thyroid meds by about 4 hours, but I know that doesn't fit everyone's schedule. I take my Tirosint (T4), first, then an hour or so later, my T3 med and diuretic. That's between 6 am and 7 am. About mid morning, I take my probiotic, vitamin D, then about noon, I have another dose of T3 med. I take calcium, magnesium, selenium, etc before bed.
I think the biggest issue is consistency. If you do the same thing every day, you should be okay and if you're taking vitamins/minerals too close to thyroid med, you may have to increase your thyroid med dosage.
High fiber foods also, inhibit absorption of thyroid med.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.